Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 35, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 8, 2015, 6:40 AM CDT for Marion County, Missouri. It took effect at Jun 8, 2015, 11:00 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2015, 6:40 AM CDT (11:40 UTC)
- In effect from
- Jun 8, 2015, 11:00 AM CDT
- Expired
- Jun 9, 2015, 4:49 PM CDT
- In force
- 30 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 12.17 ft at Jun 8, 2015, 9:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
907
WGUS43 KLSX 081140
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
640 AM CDT MON JUN 8 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North River at
Palmyra
.This Flood Warning is a result of one to two inches of rain across
upstream portions of the basin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-091140-
/O.NEW.KLSX.FL.W.0035.150608T1600Z-150609T2149Z/
/PALM7.1.ER.150608T1600Z.150608T1800Z.150608T2149Z.NO/
640 AM CDT MON JUN 8 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
The North River at Palmyra
* From this morning to late this afternoon.
* At 5:30 AM Monday the stage was 11.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to rise above flood stage late this morning and
crest near 13.7 feet this afternoon. The river is then expected to quickly fall
back below flood stag by late this afternoon.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
North River
Palmyra 13.0 11.12 9.6 5.5 3.8 3.4 3.3
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$1 follow-up statement
000
WGUS83 KLSX 081452
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
952 AM CDT MON JUN 8 2015
...The flood warning is cancelled for the following river in
Missouri...
North River at
Palmyra
.This will be the final statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-081522-
/O.CAN.KLSX.FL.W.0035.000000T0000Z-150609T2149Z/
/PALM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 AM CDT MON JUN 8 2015
The Flood Warning is cancelled for
the North River at Palmyra.
* At 9:30 AM Monday the stage was 12.1 feet.
* Flood stage is 13.0 feet.
* Forecast: The river is currently cresting near 12.1 feet and is forecast
to fall to near 5.2 feet Wednesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/09 06/10 06/11 06/12 06/13
North River
Palmyra 13.0 12.15 9.9 5.2 3.8 3.4 3.3
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 4:23 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 8, 4:23 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 423 AM CDT Mon Jun 8 2015 .SHORT TERM: (Through Late This Afternoon) Issued at 422 AM CDT Mon Jun 8 2015 Thunderstorms continue to move through mainly east central and southeast MO and southwest IL along and ahead of a weakening cold front moving southeastward through our area. These storms were very efficient at producing high rainfall rates. The front will continue moving southeastward today as an upper level trough moves eastward through the Great Lakes region. The models continue to depict strong upper level divergence this morning across portions of central and southeast MO and southwest IL in the right entrance region of an upper level jet streak moving northeastward through the Great Lakes region just ahead of the upper level trough. Most of the precipitation this morning should occur across southeast MO and southwest IL, generally south and east of STL. The potential for more showers/storms will continue across parts of southeast MO and southwest IL this afternoon, with some of the models indicating the possibility of a band of post frontal showers and storms moving southeastward through west central and southwest IL this afternoon into the evening hours in an area of enhanced instability ahead of a northwest flow shortwave. GKS .LONG TERM: (Tonight through Sunday) Issued at 422 AM CDT Mon Jun 8 2015 May continue to have a few lingering showers/storms across parts of IL and southeast MO this evening until the upper level trough shifts east of our region and the atmosphere stabilizes. Slightly cooler, more normal minimum temperatures for tonight. Tranquil and dry weather on tap for Tuesday and Tuesday night. Warmer and more humid conditions Wednesday as the upper level ridge over the southern Plains tries to build back northeastward into our area and the 850 mb temperatures rise. A front will try to sag southward into northeast MO and west central IL Wednesday afternoon and night. While there will be little if any upper level forcing for convective initiation along this front, plus possibly enough CIN to cap the atmosphere Wednesday afternoon, there may eventually be scattered convection along it Wednesday night as low to mid level warm air advection increases ahead of a shortwave moving through the northern Plains as indicated by the GFS and NAM models. The ECMWF model keeps the front north of our area and hence keeps it dry across our forecast region through Wednesday night. Thursday looks warm again as the front lifts back northward with strong s-swly low level flow in the warm sector and the convection mainly north and west of our area. More active weather for Friday into the weekend as an upper level trough moving through the Great Lakes region sends a cold front southeastward into our forecast area on Friday. This front will stall out over our area Friday night, and then begin to move back northward as a warm front on Saturday as an upper level ridge tries to build into our area from the southeastern US. GKS && .AVIATION: (For the 06z TAFs through 06z Monday Night) Issued at 1257 AM CDT Mon Jun 8 2015 Gust front from line of storms in process of moving through TAF sites along I-70 corridor with winds veering to the north. Then as storms move in, winds to back to the west a bit. Kept predominant MVFR thunderstorm mention through 09z Monday, then just went showers with vicinity thunder mention til daybreak. As for KUIN, most of rain has moved out of area, so just have vicinity shower mention through 07z Monday. Otherwise, west to northwest winds to prevail through forecast period, picking up to between 10 and 15 kts by midday today, before diminishing towards sunset. Specifics for KSTL: Gust front from line of storms in process of moving through metro area as of 06z with winds veering to the north. Then as storms move in, winds to back to the west a bit. Kept predominant MVFR thunderstorm mention through 09z Monday, then just went showers with vicinity thunder mention til 13z Monday. Otherwise, west to northwest winds to prevail through forecast period, picking up to near 15 kts by 20z, before diminishing towards sunset. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 8, 4:50 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 450 AM CDT MON JUN 8 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 450 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY...MAINLY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A FEW STORMS MAY BE STRONG WITH SMALL HAIL...STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME STORMS MAY LINGER INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...THEN FOR MUCH OF THE AREA THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, Jun 8, 1:38 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
138 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD HALLSVILLE 39.12N 92.22W
06/08/2015 BOONE MO EMERGENCY MNGR
FLOODING ALONG HIGHWAY B. WATER FLOWING FAST ENOUGH TO
ALMOST TAKE VEHICLES OFF THE ROADWAY.
&&
TRUETTLocal storm report, Jun 8, 1:53 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HEAVY RAIN SANTA FE 39.37N 91.83W
06/08/2015 M2.54 INCH MONROE MO OTHER FEDERAL
RAINFALL SINCE 11 PM.
0151 AM HEAVY RAIN RAMSEY 39.14N 89.11W
06/08/2015 M2.82 INCH FAYETTE IL OTHER FEDERAL
RAINFALL SINCE 11 PM.
&&
TRUETTLocal storm report, Jun 8, 2:03 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM HEAVY RAIN GREENVILLE 38.89N 89.40W
06/08/2015 M2.50 INCH BOND IL PUBLIC
&&
TRUETTLocal storm report, Jun 8, 2:39 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLOOD MEXICO 39.17N 91.87W
06/08/2015 AUDRAIN MO LAW ENFORCEMENT
STANDING WATER ON STREETS IN MEXICO AND ON HIGHWAY 54
IN THE MEXICO AREA. SEVERAL VEHICLES STALLED DUE TO THE
HIGH WATER AND HAD TO BE TOWED.
&&
TRUETTLocal storm report, Jun 8, 2:49 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
249 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD GREENVILLE 38.89N 89.40W
06/08/2015 BOND IL LAW ENFORCEMENT
STREET FLOODING REPORTED IN SEVERAL LOCATIONS IN TOWN.
HIGHWAY 127 HAD FAST FLOWING WATER OVER CURB DEEP.
&&
TRUETTLocal storm report, Jun 8, 5:39 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 1 W CARLYLE 38.62N 89.39W
06/08/2015 M2.50 INCH CLINTON IL TRAINED SPOTTER
2.5 INCHES OF RAIN IN A 4 HOUR PERIOD FROM 130 TO 530
AM
&&
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:01 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 29 min |
| Jun 7, 7:59 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| Jun 7, 9:14 PM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 6 hr |
| Jun 7, 9:34 PM CDT | River Flood Warning | LSX | Saint Charles | 49 days |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 48 min |
| Jun 7, 10:38 PM CDT | Flash Flood Warning | LSX | Monroe, Shelby | 8 hr |
| Jun 8, 12:38 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 8 hr |
| Jun 8, 3:38 AM CDT | River Flood Warning | LSX | Monroe | 54 hr |
| Jun 8, 6:29 AM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 5 hr |
| Jun 8, 8:27 AM CDT | Areal Flood Warning | LSX | Audrain, Boone | 5 hr |
| Jun 8, 9:09 AM CDT | River Flood Warning | LSX | Lincoln | 48 hr |
| Jun 8, 10:41 AM CDT | Areal Flood Warning | LSX | Shelby | 22 hr |
| Jun 8, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 63 min |
| Jun 8, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 8, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Jun 8, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 25 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.